Tennessee, 2006

Tornado in Tennessee, April 2, 2006

April 2, 2006 · NWS OHX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 2, 12:50 PM CST, 8 hours 6 minutes earlier.

Area forecast discussion, Apr 2, 12:50 PM CST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT SUN APR 2 2006

.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND
TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN
THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT.
MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A
LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH
PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6
HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT
THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD
BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO
MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES
AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50.

I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF
LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION
THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS
HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS.

WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING
UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF
RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT
GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND
PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING.

SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT
LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A
CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT
MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES
EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE
SAT AM. &&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    57  66  37  63 /  50  20   5   0
CLARKSVILLE  56  62  35  60 /  50  20   5   0
CROSSVILLE   56  64  35  58 /  60  30  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 2, 4:30 AM CST, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN APR 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND
PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE
STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS.

A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE
WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON
THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED
SEVERE THUNDERSTORMS IN THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS POSSIBLE TODAY AND TONIGHT.

19

In the hours before

Special weather statement, Apr 2, 7:07 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT SUN APR 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-030200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
807 PM CDT SUN APR 2 2006

...TORNADO WATCH FOR A LARGE PART OF MIDDLE TENNESSEE UNTIL
1 AM CDT...

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS HEADING TOWARD MIDDLE
TENNESSEE THIS EVENING. SUPERCELL STORMS WITH TORNADOES WILL BE
POSSIBLE IN MIDDLE TENNESSEE THROUGH 1 AM CDT MONDAY MORNING.

COUNTIES ALONG THE TENNESSEE RIVER BETWEEN MIDDLE AND WEST
TENNESSEE WILL THE FIRST TO BE AFFECTED.

IF YOU LIVE IN WESTERN MIDDLE TENNESSEE...WARNINGS MAY BE NEEDED
WITHIN THE NEXT HALF HOUR.

NOW IS THE TIME TO PREPARE WHERE YOU AND YOUR FAMILY WILL TAKE
SHELTER. GO TO A BASEMENT IF YOU HAVE ONE. IF NOT...MOVE INDOORS
TO AN INTERIOR CLOSET...NEAR THE CENTER OF THE HOUSE. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTSIDE WALLS....AND STAY AWAY FROM
WINDOWS.

BOYD
Special weather statement, Apr 2, 7:25 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
825 PM CDT SUN APR 2 2006

TNZ005-022>024-056-093-030200-
BENTON-HOUSTON-HUMPHREYS-PERRY-STEWART-WAYNE-
825 PM CDT SUN APR 2 2006

...TORNADO WATCH FOR A LARGE PART OF MIDDLE TENNESSEE UNTIL
1 AM CDT...

A TORNADO WARNING MAY BE NEEDED SHORTLY FOR BENTON COUNTY IN
WESTERN MIDDLE TENNESSEE. WE ARE MONITORING CLOSELY A STORM
ABOUT 20 MILES WEST OF CAMDEN. THIS STORM HAS CONTINUED
TO SHOW SIGNS OF CONTAINING A TORNADO.

IF YOU LIVE IN BENTON COUNTY. STAY ALERT...BY LISTENING TO
NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION.

THIS IS A DANGEROUS SITUATION.

NOW IS THE TIME TO PREPARE WHERE YOU AND YOUR FAMILY WILL TAKE
SHELTER. GO TO A BASEMENT IF YOU HAVE ONE. IF NOT...MOVE INDOORS
TO AN INTERIOR CLOSET...NEAR THE CENTER OF THE HOUSE. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTSIDE WALLS....AND STAY AWAY FROM
WINDOWS.

BOYD
Local storm report, Apr 2, 8:19 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             2 N COLLINWOOD          35.21N 87.74W
04/02/2006  M0.88 INCH       WAYNE              TN   EMERGENCY MNGR

&&

MGIRODO
Local storm report, Apr 2, 8:46 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
946 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             WHITE HOUSE             36.46N 86.67W
04/02/2006  M1.50 INCH       ROBERTSON          TN   AMATEUR RADIO

&&

MGIRODO
Local storm report, Apr 2, 8:47 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             GALLATIN                36.38N 86.45W
04/02/2006  M0.88 INCH       SUMNER             TN   NWS EMPLOYEE

&&

MGIRODO
Local storm report, Apr 2, 8:51 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
951 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             3 SE LAWRENCEBURG       35.22N 87.30W
04/02/2006  M0.88 INCH       LAWRENCE           TN   TRAINED SPOTTER

&&

MGIRODO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Benton

When
April 2, 8:56 PM CST
Where
Benton County, 2 mi SW of Camden
Rating
F1
Path length
0.2 mi
Path width
20 yd
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
36.033, -88.133

Near U.S. Highway 641, about one mile south of the city limits, a substantial building at the King Trucking Company was destroyed. The roof was gone, and no walls were standing. Debris from this damage was found 2 miles east of this site.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyThe tornado archive for Tennessee, 2006Warnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497064.